Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 113, NWS Tulsa, OK

June 16, 2008Nowata County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 16, 2008, 1:57 PM CDT for Nowata County, Oklahoma. It took effect at Jun 16, 2008, 7:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2008, 1:57 PM CDT (18:57 UTC)
In effect from
Jun 16, 2008, 7:00 PM CDT
Expired
Jun 17, 2008, 2:21 AM CDT
In force
7 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Nowata County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 29.87 ft at Jun 17, 2008, 1:00 AM CDT.

actionminormoderate20253006/1606/1706/18
Action stage
30 ft
Minor stage
30 ft
Moderate stage
32 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 161857
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
157 PM CDT MON JUN 16 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. 
  
OKC105-170257-
/O.NEW.KTSA.FL.W.0113.080617T0000Z-080617T0600Z/
/LEPO2.1.ER.080617T0000Z.080617T0000Z.080617T0000Z.NO/
157 PM CDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VERDIGRIS RIVER NEAR LENAPAH.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  101 PM MONDAY THE STAGE WAS 28.65 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE THIS EVENING.
* IMPACT...AT 30.0 FEET...MINOR FLOODING WILL AFFECT FARMLAND AND 
  RURAL ROADS.

$$
2 follow-up statements
000 
WGUS84 KTSA 170221
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT MON JUN 16 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. 
  
OKC105-171020-
/O.EXT.KTSA.FL.W.0113.000000T0000Z-080617T1200Z/
/LEPO2.1.ER.080617T0600Z.080617T0600Z.080617T0600Z.NO/
920 PM CDT MON JUN 16 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE VERDIGRIS RIVER NEAR LENAPAH.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  900 PM MONDAY THE STAGE WAS 29.70 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE TUESDAY BEFORE DAWN.
* IMPACT...AT 30.0 FEET...MINOR FLOODING WILL AFFECT FARMLAND AND 
  RURAL ROADS.

$$
000 
WGUS84 KTSA 170721
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT TUE JUN 17 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  VERDIGRIS RIVER NEAR LENAPAH AFFECTING NOWATA COUNTY. 
  
OKC105-170751-
/O.CAN.KTSA.FL.W.0113.000000T0000Z-080617T1200Z/
/LEPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
221 AM CDT TUE JUN 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE VERDIGRIS RIVER NEAR LENAPAH.
* AT  200 AM TUESDAY THE STAGE WAS 29.88 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE VERDIGRIS RIVER NEAR LENAPAH CRESTED BELOW FLOOD 
  STAGE AT 29.9 FEET.  THE RIVER WILL REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 30.0 FEET...MINOR FLOODING WILL AFFECT FARMLAND AND 
  RURAL ROADS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 16, 10:59 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 16, 10:59 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT MON JUN 16 2008

.DISCUSSION...
THE STRONGER CONVECTION HAS BECOME MORE WIDELY SCATTERED BUT
WILL KEEP THE FLASH FLOOD WATCH AS 1 TO 3 INCHES OF RAIN HAS
FALLEN ACROSS A GOOD PART OF IT AND ANOTHER ROUND OF HEAVY RAIN
WILL CAUSE PROBLEMS.  WITH LESS ECHOES HAVE CHOSEN TO CARRY
SCATTERED COVERAGE IN THE ZONES. TEMPERATURES WILL BE HELD
IN CHECK BY THE CLOUDS AND RAIN.  GOING TEMPS LOOK O.K. FOR
NOW.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...17
LONG TERM....05

In the hours before

Special weather statement, Jun 16, 1:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
154 PM CDT MON JUN 16 2008

OKZ054-055-059-162000-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
154 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WASHINGTON...CENTRAL OSAGE AND PAWNEE

AT 154 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF FORAKER TO 23 MILES WEST OF
PAWNEE...MOVING SOUTHEAST AT 28 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...FORAKER...
PAWNEE...JENNINGS...HALLETT...MARAMEC...BLACKBURN...SKEDEE...
CLEVELAND AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3662 9706 3676 9687 3679 9676 3685 9676
      3695 9662 3668 9590 3617 9659 3616 9677
      3618 9683 3625 9683 3625 9692 3633 9692
      3635 9703 3651 9704 3656 9690 3659 9690
      3660 9693 3658 9701 3661 9706
TIME...MOT...LOC 1854Z 295DEG 25KT 3685 9660 3641 9718

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:05 PM CDTTornado WarningTSAOttawa55 min
Jun 15, 7:21 PM CDTTornado WarningTSADelaware, Ottawa54 min
Jun 15, 7:27 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa78 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningTSADelaware80 min
Jun 15, 8:30 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes75 min
Jun 15, 8:52 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min
Jun 15, 9:10 PM CDTSpecial Weather StatementTSAMayes35 min
Jun 15, 9:29 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner76 min
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah54 min
Jun 15, 10:29 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah46 min
Jun 15, 10:32 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers58 min
Jun 15, 10:39 PM CDTSpecial Weather StatementTSACherokee, Sequoyah66 min
Jun 15, 10:54 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jun 15, 11:11 PM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers6 hr
Jun 15, 11:26 PM CDTSevere Thunderstorm WarningTSARogers64 min
Jun 15, 11:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee94 min
Jun 15, 11:54 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jun 15, 11:59 PM CDTSevere Thunderstorm WarningTSANowata, Rogers61 min
Jun 16, 12:17 AM CDTSevere Thunderstorm WarningTSARogers58 min
Jun 16, 12:40 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington95 min
Jun 16, 1:01 AM CDTFlash Flood WarningTSAOsage, Pawnee5 hr
Jun 16, 1:15 AM CDTSevere Thunderstorm WarningTSARogers45 min
Jun 16, 1:35 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more85 min
Jun 16, 2:02 AM CDTFlash Flood WarningTSACreek, Nowata, Osage, Rogers, Tulsa, Washington4 hr
Jun 16, 2:16 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa31 min
Jun 16, 2:25 AM CDTFlash Flood WarningTSAMayes, Rogers, Wagoner4 hr
Jun 16, 2:34 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee56 min
Jun 16, 2:46 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah59 min
Jun 16, 3:07 AM CDTSpecial Weather StatementTSACreek23 min
Jun 16, 3:16 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 16, 3:27 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee33 min
Jun 16, 3:52 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah53 min
Jun 16, 4:39 AM CDTSpecial Weather StatementTSALatimer, Pushmataha81 min
Jun 16, 5:10 AM CDTAreal Flood WarningTSACraig, Mayes, Nowata, Rogers6 hr
Jun 16, 5:30 AM CDTRiver Flood WarningTSARogers, Tulsa3 hr
Jun 16, 5:54 AM CDTSpecial Weather StatementTSAPushmataha66 min
Jun 16, 6:39 AM CDTSpecial Weather StatementTSATulsa, Washington66 min
Jun 16, 7:44 AM CDTSpecial Weather StatementTSACraig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more61 min
Jun 16, 8:33 AM CDTRiver Flood WarningTSAMuskogee4 days
Jun 16, 9:00 AM CDTRiver Flood WarningTSARogers, Tulsa60 hr
Jun 16, 1:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee66 min
Jun 16, 2:26 PM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa6 hr
Jun 16, 2:43 PM CDTRiver Flood WarningTSACreek72 hr
Jun 16, 2:46 PM CDTRiver Flood WarningTSAWashington12 hr
Jun 16, 2:54 PM CDTRiver Flood WarningTSAOsage, Tulsa11 hr
Jun 16, 2:54 PM CDTRiver Flood WarningTSATulsa6 hr
Jun 16, 3:18 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee57 min
Jun 16, 4:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
Jun 16, 5:20 PM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha70 min

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.